MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC VASOVIEW HEMOPRO; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC VASOVIEW HEMOPRO; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VH-3500
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Tw id#(b)(4).The device has not yet been returned to maquet cardiac surgery for evaluation.We are following up with the customer for the return of the device.A supplemental report will be submitted if the device is received.
 
Event or Problem Description
The hospital reported that during an endoscopic vessel harvesting procedure with the harvest in the left leg and the balloon pump in the right groin, vasoviewhempro vh-3500 had interference with the balloon pump which caused an error message in the balloon pump.The balloon pump never powered off or lost power, there was only an error message regarding the loss of gas.The evh power supply and the balloon pump were positioned on the same boom/power outlet area.The case was going normally during dissection.Then, they introduced the cutter and began branch ligation.At this time, they got the error message from the balloon pump that stated, "gas lost".They stopped the evh branch ligation and addressed the balloon pump to try getting it working again.After a few minutes, they got the pump working.They determined the gas line/tubing had become kinked.They adjusted the line in the groin and the line was opened, the error message resolved and the balloon pump continued working normally.They determined that the line was kinked or compromised the gas tube when they lifted the legs to prep and sterilize the legs for surgery, and that it was a coincidence the error message came when they started using the hemopro.There was no issue with the hemopro insufflation or the btt or cannula.They also moved the balloon pump to the other side of the patient, away from the evh power supply, wondering if there was some sort of interference between the two.When they started to ligate branches again, the hemopro would not work at all.There was no cutting, heat, or beeping noise from the power supply.They did troubleshooting by replacing cords, then the power supply and it still didn't work.They then opened a new device and it worked.There was a 10-minute procedural delay while troubleshooting and opening a new device.There was no patient harm.Harvester noted, the patient was at risk while the balloon pump had the error because the patient was dependent.The case was also scheduled to be an off-pump cabbage, but was switched to a getinge pump assist case to be safe.Case was completed as normal vein harvest.No open technique was needed.No surgical intervention needed.Troubleshooting determined that the pump gave a normal error message for a kink in the air line.The air line became kinked from manipulating the leg.It was determined there was no interference with the two devices.
 
Additional Manufacturer Narrative
Trackwise#: (b)(40.Updated sections: b4, d9, g3, g6, h2, h3, h6, h11.Corrected sections: d4--unique identifier (udi) # corrected from "(b)(4)" to "(b)(4)." the device was returned to the factory for evaluation on 08/28/2024.An investigation was conducted on 09/04/2024.A visual inspection was conducted.Both the harvesting device and cannula was returned for evaluation.Signs of clinical use and no evidence of blood was observed on both devices.There were no visual defects observed on the intact cannula or intact c-ring.There were no visual defects observed on the intact harvesting jaws or heater wire.An electrical evaluation was conducted.A pre-cautery test was performed per the instruction for use (ifu) with a reference adapter, reference cable, and reference power supply (b)(4) at level 2.5.The device failed the pre-cautery test; it did not produce visible steam and heat during ten (10) 3-second activations an engineer evaluation was conducted.The complaint device was connected to the complaint lab's hemopro power supply (b)(4) and hemopro extension cable (b)(4).The on/off power switch on the hemopro power supply (b)(4) was toggled to the on position.Next, the toggle on the handle of the complaint (b)(4) hemopro tool was pulled back to the activation (power on) position, it was observed that the heating element on the jaws of the complaint (b)(4) hemopro tool did not heat up which is not normal.Additionally, it was observed while the toggle on the handle was pulled back to the activation (power on) position, that the hemopro power supply (b)(4) did not beep.This indicates that power was not being delivered to the complaint (b)(4) hemopro tool.This is also not normal and indicates a break in the electrical circuit in the complaint device.Next, the complaint (b)(4) hemopro tool handle was opened to determine the location and cause of the break in the device's electrical circuit.After opening the handle, the toggle was removed from the handle to expose the switch inside the handle.The wire from the pigtail connector, which is normally soldered to the normally open (n.O.) switch terminal, was found to be detached from the n.O.Switch terminal.See figure 1 below.Examination of the normally open (n.O.) switch terminal showed an impression and visible wire strands in the solder located near the edge of the switch terminal.The impression in the solder is the location where the pigtail connector wire had been placed on the n.O.Switch terminal during soldering.See figure 2 below.Based on the visual evidence, the pigtail connector wire had become disconnected from the normally open (n.O.) switch terminal due to improper soldering.Based on the results of the evaluation, the reported failure "electrical/electronic property problem¿ was confirmed.The lot # 3000384088 history record review was completed.There was a ncmr, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.

Brand Name
VASOVIEW HEMOPRO
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 07470
MDR Report Key19949369
Report Number2242352-2024-00911
Device Sequence Number13002372
Product Code GEI
UDI-Device Identifier00607567701250
UDI-Public(01)00607567701250(10)3000384088(17)250402
Combination Product (Y/N)N
Initial Reporter StateNE
PMA/510(K) Number
K153194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2025
Device Model NumberVH-3500
Device Catalogue NumberVH-3500
Device Lot Number3000384088
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDS, POWER SUPPLY
Patient Age68 YR
Patient SexMale
Patient Weight107 KG